MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P25P-001X01
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected blood pump pu valves; 25 ml in/out; ø 9 mm, sn (b)(6), was in use from 2025-07-01until the pump was replaced on 2025-08-21.The affected pump was returned to the manufacturer on 2025-10-09.The event occurred on 2025-08-21, which is (51 days) after the pump in question was placed on the patient.We have reviewed the production records of the excor blood pump and the pump was produced according to our specification.A detailed investigation report on the blood pump will be provided as soon as it is available.
 
Event or Problem Description
The site contacted berlin heart inc.(bhi) clinical affairs (ca) on 2025-08-21 to report an issue with the excor blood pump pu valves; 25 ml in/out; ø 9 mm.Per the site, the patient was ambulating in the room, sat down and the white driving tube connector in the pump partially pulled out of the pump.The white driving tube connector was reinserted, and the pump continued to function with full fill and eject.The site was informed that an emergent pump change was required due to the potential for the white driving tube connector to be pulled out again.Per the site, once the driving tube was reinserted, the berlin excor pump functioned as intended, maintaining full fill and ejection.The patient tolerated the pump change.Without complications or untoward effects.During the update from the site on 2025-08-28, bhi ca was informed the detailed situation of the event.The event occurred while the patient was outside in the courtyard area, sitting on a blanket for dinner.When the patient was sitting down, the patient pulled on the driving tube and held up the end where it connects to the pump, with the white connector attached and asked, "is this supposed to be like this?".The nurse then pushed white connector back into the pump.Once reinserted, the pump maintained full fill and full ejection.The site changed the pump without complications and reported that the patient remained hemodynamically stable throughout.The patient had no negative effects due to the incident.Therefore, initially berlin heart has determined this event as not reportable.However, the site submitted a voluntary report to the fda (ref.(b)(4) regarding the event on 2025-10-29, and the event was determined as reportable.
 
Additional Manufacturer Narrative
The excor blood pump, sn (b)(6) was used for 51 days from the date pump was placed on the patient until the time of the event on (b)(6) 2025.On the same day of the event, the affected pump was exchanged and sent to berlin heart along with the driving tube for investigation.Based on the picture provided by the clinic at the time of the event, it was not possible to verify the reported anomaly.During visual inspection of the returned blood pump, no abnormalities were found.The driving tube was secured to the white pump connection with a cable tie in accordance with the instructions for use (ifu).An attempt was made to pull out the driving tube and the white pump connection using muscle power.However, this did not result in any change.The air chamber of the blood pump was opened.The correct position of the white pump connection could be determined from the inside.No defect could be detected.The blood pump in question met its specifications.The device history record (dhr) was reviewed, and no abnormalities were found.It was not possible to reproduce the reported (partial) loosening of the white driving tube connection from the pump.Therefore, the exact cause of the event could not be determined.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key23465467
Report Number3004582654-2025-00061
Device Sequence Number10122324
Product Code DSQ
UDI-Device Identifier04260090040119
UDI-Public(01)04260090040119(17)270729
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP25P-001X01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age6 YR
Patient SexMale
Patient Weight19 KG